2019 年 139 巻 4 号 p. 647-650
The effectiveness of steroid rotation from dexamethasone to prednisolone for hiccups caused by dexamethasone for antiemetic chemotherapy has been reported overseas, but has not been reported in Japan. The effectiveness of steroid rotation in Japanese individuals is unclear because ethnic differences and variations in glucocorticoid receptors affect sensitivity to dexamethasone. We report a case of the effectiveness of steroid rotation in a Japanese patient with hiccups caused by dexamethasone for antiemetic chemotherapy. A 74-year-old man was diagnosed as having stage IV gastric cancer. Chemotherapy was initiated using S-1 (80 mg/d on Days 1-21) and cisplatin (80 mg on Day 8), with dexamethasone (8 mg/d on Day 8 intravenously and on Days 9-11 orally) as antiemetic. Severe hiccups developed on Day 10 and resolved on Day 11 by the 1st cycle of chemotherapy. Subcutaneous injection of atropine by the 5th cycle and ingestion of Syakuyakukanzouto (Glycyrrhiza extract) by the 6th cycle did not effectively relieve the hiccups. By the 7th cycle, the hiccups resolved after the dose of dexamethasone was decreased from 8 mg/d to 4 mg/d but recurred by the 8th cycle. We then changed to prednisolone 30 mg/d from dexamethasone 4 mg/d by the 9th cycle; the hiccups completely resolved thereafter. Steroid rotation from dexamethasone to prednisolone completely controlled the hiccups, with no further recurrence. No emetic episodes occurred during chemotherapy. Therefore, this demonstrates the effectiveness of steroid rotation in a Japanese patient with hiccups caused by dexamethasone for antiemetic chemotherapy.